Alert archive / New York / Special Marine Warnings in 2020

Special Marine Warning 87, NWS Buffalo, NY

August 25, 2020

NWS Buffalo, NY issued this special marine warning at Aug 25, 2020, 1:28 AM EDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2020, 1:28 AM EDT (05:28 UTC)
Expired
Aug 25, 2020, 3:00 AM EDT
In force
92 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 24, 10:40 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 24, 10:40 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1040 PM EDT Mon Aug 24 2020

.SYNOPSIS...
Warm and humid conditions will last into early Tuesday with
chances of showers and thunderstorms. A brief cool down is
likely on Wednesday before summer's warmth returns to end the
week along with renewed chances for showers and thunderstorms. A
sharp cooldown is then expected for the weekend.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Mainly dry weather early, then approaching shortwave and attendant
cold front to support scattered to likely pops for showers and
storms as we push deeper into the overnight.

Fropa Tuesday morning with showers and storms becoming focused well
south of Buffalo and Rochester. Noticeably less humid by late
afternoon.

Much drier and cooler airmass overspread the Lower Great Lakes
Tuesday night ahead of next surface high. Minimal lake response
not out of the question south of Lk Ontario.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Dry and cooler conditions will be short-lived on Wednesday as cold
advection and northwesterly flow quickly turn neutral and then warm
Wednesday night into Thursday as a warm front surges back
northeastward through the area. This will allow for PWATs to surge
upward significantly while 850 hPa temperatures run up toward +18C
again. The net result will be a near tropical feel to the
environment over the area by that juncture.

A wave along the front that lifts north of the area will allow the
boundary to sag back southward on Thursday night and Friday. With a
near W-E orientation of this front across the area, this seems
likely to yield a very unsettled and wet interlude for the CWA.
Model guidance suggests continuous instability along this boundary,
low level convergence, and ample moisture feed. Thus, this could
finally be an extended period of rainfall potential for the area.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
The end of the week looks to be a continuation of tropical rainfall
across the area. Moisture associated with the remnants of Laura may
be drawn up into the frontal boundary that will still be laid out
across the area. This would yield a near unabated continuation of
solid rainfall across the bulk of the area that looks to extend at
least into Saturday.

Beyond Saturday, the long wave pattern looks to start to change
across the eastern CONUS. What has been a very warm period will
gradually be replaced by troughing in the upper levels. This will
result in cooler and drier Canadian air slipping into the
northeastern US for a few days. As a result, the forecast trends
decidedly drier and below normal in the temperature department.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
VFR conditions will persist tonight ahead of approaching shortwave
and attendant cold front. Becoming more unsettled after 05z though
with some showers and storms, possibly reducing conditions to MVFR
levels for a short period late.

Scattered showers and thunderstorms early Tuesday, becoming more
common over the Southern Tier by midday, will move out of the region
during the afternoon. Otherwise, mainly VFR weather will be in place.

Outlook...

Wednesday...VFR. Showers and thunderstorms possible late day
western NY, then all areas overnight.
Thursday and Friday...VFR. Chance of showers and thunderstorms.

&&

.MARINE...
Southwest to west winds will continue into Tuesday ahead of a cold
front. Winds shift to the north and northeast Tuesday night into
Wednesday behind the front. Conditions will become choppy on the
eastern ends of Lake Erie and Lake Ontario later today into Tuesday
then along the south shore of Lake Ontario Tuesday night into
Wednesday, but winds and waves look to stay below small craft
advisory criteria.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...HSK/RSH
NEAR TERM...RSH
SHORT TERM...Fries
LONG TERM...Thomas
AVIATION...RSH
MARINE...HSK/JLA
Hazardous weather outlook, Aug 24, 6:03 PM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
603 PM EDT Mon Aug 24 2020

NYZ001>006-010>014-019>021-085-252100-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie-
Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
603 PM EDT Mon Aug 24 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

A complex of thunderstorms may track across the region late tonight.
Gusty winds and heavy rain will be the primary hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

On Tuesday, scattered severe thunderstorms are possible early,
especially south of the New York State Thruway. The main hazards
will
be damaging winds and hail.

On Wednesday, additional strong to severe thunderstorms are possible
late in the day and overnight. The main hazards will be damaging
winds and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-252100-
Jefferson-Lewis-
603 PM EDT Mon Aug 24 2020

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

On Tuesday, a few strong to severe thunderstorms are possible early.
The main hazards will be damaging winds and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-252100-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
603 PM EDT Mon Aug 24 2020

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

Strong to severe thunderstorms are possible into this evening.
Damaging winds are the main hazard.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

On Tuesday, a few strong to severe thunderstorms are possible
early. The main hazards will be damaging winds and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-252100-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
603 PM EDT Mon Aug 24 2020

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

A complex of thunderstorms late tonight may produce strong gusty
winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

On Tuesday, scattered severe thunderstorms will be possible on Lake
Erie. The main hazards will be damaging winds and hail.

On Wednesday, additional strong to severe thunderstorms are possible
late in the day and into the overnight hours. The main hazards will
be damaging winds and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:52 AM EDTSpecial Marine WarningBUF53 min
Aug 25, 1:59 AM EDTSevere Thunderstorm WarningBUFErie, Niagara61 min
Aug 25, 2:27 AM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Niagara, Orleans63 min
Aug 25, 2:40 AM EDTSpecial Weather StatementBUFErie50 min
Aug 25, 2:46 AM EDTSpecial Marine WarningBUF59 min
Aug 25, 3:14 AM EDTSpecial Weather StatementBUFJefferson, Monroe, Ontario, Oswego, Wayne91 min
Aug 25, 3:18 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Chautauqua, Livingston, Wyoming87 min
Aug 25, 3:45 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua60 min
Aug 25, 4:25 AM EDTSmall Craft AdvisoryBUF24 hr
Aug 25, 4:26 AM EDTBeach Hazards StatementBUFCayuga, Jefferson, Monroe, Oswego, Wayne24 hr
Aug 25, 11:54 AM EDTSpecial Weather StatementBUFOntario51 min

Nearby

Special Marine Warnings in New York, 2020Every special marine warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.